Alert archive / New York / High Wind Warnings in 2008
High Wind Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this high wind warning at Jan 9, 2008, 10:03 AM EST for 4 counties in New York. It was in force for 12 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2008, 10:03 AM EST (15:03 UTC)
- Expired
- Jan 9, 2008, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 10:15 AM EST | NON-TSTM WND DMG | Edwards, NY | PART OF A WOOD STOVE CHIMNEY BLOWN DOWN. |
| Jan 9, 10:26 AM EST | NON-TSTM WND GST 50 | Saranac Lake, NY | |
| Jan 9, 10:30 AM EST | NON-TSTM WND GST 58 | Fort Covington, NY | |
| Jan 9, 10:45 AM EST | NON-TSTM WND GST 57 | Madrid, NY | |
| Jan 9, 10:48 AM EST | NON-TSTM WND GST 59 | Potsdam, NY | |
| Jan 9, 10:51 AM EST | NON-TSTM WND GST 50 | Ogdensburg, NY | |
| Jan 9, 10:51 AM EST | NON-TSTM WND GST 61 | Massena, NY | |
| Jan 9, 11:09 AM EST | NON-TSTM WND GST 68 | Malone, NY | SMALL BRANCHES DOWN. |
| Jan 9, 12:10 PM EST | NON-TSTM WND DMG | Paul Smiths, NY | NUMEROUS TREES DOWN FROM MALONE TO PAUL SMITHS. MOST ARE BIG PINE TREES. |
| Jan 9, 12:30 PM EST | NON-TSTM WND DMG | Colton, NY | AT LEAST 10 TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 091503 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1003 AM EST WED JAN 9 2008 ...A HIGH WIND WARNING FOR THE ADIRONDACKS AND SAINT LAWRENCE RIVER VALLEY UNTIL 9 PM EST... ...A WIND ADVISORY FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK UNTIL 9 PM EST... .A STRONG COLD FRONT WAS MOVING THROUGH VERMONT LATE THIS MORNING FROM A PARENT LOW PRESSURE SYSTEM NEAR GEORGIAN BAY. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THESE SYSTEMS HAS BROUGHT WIND GUSTS IN EXCESS OF 60 MPH IN PORTIONS OF WESTERN NEW YORK AND IS EXPECTED TO LIKEWISE ACROSS THE ST. LAWRENCE RIVER VALLEY AND ADIRONDACKS OF NEW YORK THROUGH THIS EVENING. ELSEWHERE...STRONG SOUTHWEST TO WEST WINDS WILL LIKELY GUST TO 50 MPH THROUGH THIS EVENING. THESE STRONG WINDS COMBINED WITH SATURATED SOILS WILL LIKELY CAUSE SOME FALLEN TREES AND SCATTERED POWER OUTAGES. IF DRIVING...PLEASE STAY ALERT AS WINDS COULD BUFFET YOUR VEHICLE. NYZ026-027-029>031-034-087-100300- /O.UPG.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ /O.NEW.KBTV.HW.W.0001.080109T1503Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1003 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR THE SAINT LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK. VERY STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH THROUGH THIS EVENING ARE EXPECTED. THESE STRONG WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND TREES AS WELL AS PICKING UP OR KNOCKING DOWN UNSECURED OBJECTS AND ADVERSELY AFFECTING DRIVING CAPABILITIES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001>012-016>019-100300- /O.CON.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1003 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK FOR WIND GUSTS UP TO AND POSSIBLY EXCEEDING 50 MPH. A STRONG COLD FRONT HAS MOVED ACROSS THE REGION...STRONG SOUTHWEST WINDS HAVE AND WILL CONTINUE TO DEVELOP TODAY WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 50 MPH OR HIGHER LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
3 follow-up statements
000 WWUS71 KBTV 091504 CCA NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1003 AM EST WED JAN 9 2008 ...A HIGH WIND WARNING FOR THE ADIRONDACKS AND SAINT LAWRENCE RIVER VALLEY UNTIL 10 PM EST... ...A WIND ADVISORY FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK UNTIL 10 PM EST... .A STRONG COLD FRONT WAS MOVING THROUGH VERMONT LATE THIS MORNING FROM A PARENT LOW PRESSURE SYSTEM NEAR GEORGIAN BAY. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THESE SYSTEMS HAS BROUGHT WIND GUSTS IN EXCESS OF 60 MPH IN PORTIONS OF WESTERN NEW YORK AND IS EXPECTED TO LIKEWISE ACROSS THE ST. LAWRENCE RIVER VALLEY AND ADIRONDACKS OF NEW YORK THROUGH THIS EVENING. ELSEWHERE...STRONG SOUTHWEST TO WEST WINDS WILL LIKELY GUST TO 50 MPH THROUGH THIS EVENING. THESE STRONG WINDS COMBINED WITH SATURATED SOILS WILL LIKELY CAUSE SOME FALLEN TREES AND SCATTERED POWER OUTAGES. IF DRIVING...PLEASE STAY ALERT AS WINDS COULD BUFFET YOUR VEHICLE. NYZ026-027-029>031-034-087-100300- /O.UPG.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ /O.NEW.KBTV.HW.W.0001.080109T1503Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1003 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR THE SAINT LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK. VERY STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS POSSIBLY IN EXCESS OF 60 MPH THROUGH THIS EVENING ARE EXPECTED. THESE STRONG WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND TREES AS WELL AS PICKING UP OR KNOCKING DOWN UNSECURED OBJECTS AND ADVERSELY AFFECTING DRIVING CAPABILITIES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001>012-016>019-100300- /O.CON.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1003 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK FOR WIND GUSTS UP TO AND POSSIBLY EXCEEDING 50 MPH. A STRONG COLD FRONT HAS MOVED ACROSS THE REGION...STRONG SOUTHWEST WINDS HAVE AND WILL CONTINUE TO DEVELOP TODAY WITH SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 50 MPH OR HIGHER LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
000 WWUS71 KBTV 092116 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 416 PM EST WED JAN 9 2008 ...STRONG WINDS EARLY WILL GRADUALLY DIMINISH TONIGHT... .A COLD FRONT MOVED THROUGH THE NORTH COUNTRY EARLIER TODAY AND DELIVERED STRONG AND OCCASIONAL DAMAGING WINDS ACROSS PORTIONS OF NORTHERN NEW YORK AND VERMONT. THESE WINDS WILL REMAIN STRONG THROUGH EARLY EVENING THEN GRADUALLY DIMINISH OVERNIGHT. THESE STRONG WINDS COMBINED WITH SATURATED SOILS WILL LIKELY CAUSE SOME FALLEN TREES AND SCATTERED POWER OUTAGES. IF DRIVING... PLEASE STAY ALERT AS WINDS COULD BUFFET YOUR VEHICLE. NYZ026-027-029>031-034-087-100300- /O.CON.KBTV.HW.W.0001.000000T0000Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 416 PM EST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR THE ST. LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH THROUGH EARLY THIS EVENING. THESE STRONG WINDS WILL BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND TREES AS WELL AS PICKING UP OR KNOCKING DOWN UNSECURED OBJECTS AND ADVERSELY AFFECTING DRIVING CAPABILITIES. THESE WINDS WILL GRADUALLY DIMINISH TOWARD MIDNIGHT AND CONTINUE TO DIMINISH OVERNIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001>012-016>019-100300- /O.CON.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 416 PM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK. SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING...THEN DIMINISH TOWARD MIDNIGHT AND CONTINUE TO DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ SLW
000 WWUS71 KBTV 100313 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1013 PM EST WED JAN 9 2008 ...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT... .LOW PRESSURE WILL SLOWLY WEAKEN AS IT MAKES ITS WAY NORTHEAST ACROSS QUEBEC PROVINCE OVERNIGHT. AS THE LOW MOVES FURTHER AWAY...WESTERLY WINDS WILL CONTINUE TO DIMINISH. NYZ026-027-029>031-034-087-100415- /O.EXP.KBTV.HW.W.0001.000000T0000Z-080110T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1013 PM EST WED JAN 9 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE ST. LAWRENCE RIVER VALLEY AND THE ADIRONDACKS OF NORTHERN NEW YORK IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW WARNING CRITERIA...AND WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH UNTIL MIDNIGHT...DIMINISHING TO 15 TO 25 MPH AFTER MIDNIGHT. $$ NYZ028-035-VTZ001>012-016>019-100415- /O.EXP.KBTV.WI.Y.0001.000000T0000Z-080110T0300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1013 PM EST WED JAN 9 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECT WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH UNTIL MIDNIGHT...DIMINISHING TO 10 TO 20 MPH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 5:22 AM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 9, 5:22 AM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
522 AM EST WED JAN 9 2008
.SYNOPSIS...
WARM TEMPERATURES WILL CONTINUE THIS MORNING AHEAD OF APPROACHING
COLD FRONT. WIDESPREAD RAIN...HEAVY AT TIMES...WITH GUSTY WINDS
WILL MOVE THROUGH THE FORECAST AREA THIS MORNING. GUSTY WINDS WILL
CONTINUE THROUGH THE AFTERNOON AND INTO THE OVERNIGHT HOURS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 500 AM EST WEDNESDAY...COLD FRONT APPROACHING THE AREA FROM
THE WEST...CURRENTLY BRINGING THUNDERSTORMS AND DAMAGING WINDS TO
THE BUFFALO NEW YORK AREA. WARM MILD AIR REMAINS IN PLACE ACROSS
OUR FORECAST AREA...CURRENT TEMPS RANGING FROM 34 IN SPRINGFIELD
TO 55 IN MASSENA. WINDS ALONG THE FRONT ASSOCIATED WITH SEVERE
THUNDERSTORMS ARE PRODUCING WIND GUSTS TO 60 MPH. WE ARE EXPECTING
GUSTS IN THE 40 TO 50 MPH RANGE AS THE COLD FRONT PUSHES THROUGH
THE REGION. QPF WILL RANGE FROM A THIRD TO A HALF AN INCH. WINDS
WILL BE STRONGEST JUST AHEAD OF AND JUST BEHIND THE FRONT. HIGH
TEMPERATURES THIS MORNING AHEAD OF THE COLD FRONT WILL BE IN THE
MID 50S...THEN FALL THROUGH THE DAY FOLLOWING COLD FROPA. DECENT
CAA BEHIND THE FRONT WILL KEEP THE GUSTS UP ACROSS THE AREA. A
HIGH WIND ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING UNTIL 10 PM
THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 500 AM EST WEDNESDAY...WSW FLOW WITH CAA AND CYCLONIC FLOW
WILL BRING SCATTERED SNOW SHOWERS ACROSS THE AREA IN THE HIGHER
ELEVATIONS AND RAIN SHOWERS IN THE VALLEYS. BEST CHANCE FOR
SHOWERS WILL BE ACROSS THE NORTHERN HALF OF THE CWA. ON THURSDAY
HIGH PRESSURE WILL BUILD INTO THE REGION. LIGHT WINDS AND COOLER
TEMPERATURES...ALTHOUGH STILL ABOVE NORMAL TEMPERATURES...WILL BE
THE STORY FOR THURSDAY. COLD AIR WILL NOT STICK AROUND VERY LONG
AND WAA WILL START AGAIN ON THURSDAY NIGHT AHEAD OF NEXT
APPROACHING SYSTEM ON FRIDAY. BY FRIDAY MORNING PRECIP WILL BE
AFFECTING THE AREA...MOSTLY IN THE LIQUID FORM ALTHOUGH HAVE
INCLUDED CHANCE FOR SLEET AS 850 TEMPS WILL BE VERY CLOSE TO ZERO
WITH SURFACE TEMPERATURES BELOW FREEZING. BY DAY BREAK PRECIP WILL
BE CHANGING OVER TO ALL RAIN...BEFORE HAVING SOME POSSIBLE SLEET
MIX IN THE AFTERNOON AND OVERNIGHT FOLLOWING COLD FRONTAL PASSAGE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 400 PM EST TUESDAY.
ANOTHER PATTERN CHANGE WL BE TAKING PLACE ACRS OUR CWA DURING THE
MEDIUM RANGE WITH DEVELOPING FULL LATITUDE TROF OVER THE EASTERN
CONUS AND BUILDING RIDGE ALONG THE WEST COAST. THIS WL TREND OUR
TEMPS BACK TO NORMAL OR SLIGHTLY BELOW NORMAL BY EARLY NEXT
WEEK...ALONG WITH AVERAGE TO BLW AVERAGE PRECIP EVENTS. MODELS IN
GOOD AGREEMENT WITH LARGE SCALE CHANGE...BUT HAVE SOME DISAGREEMENTS
ON TIMING OF SYSTEM FOR FRIDAY...THEN DEVELOPMENT/EVOLUTION OF
MID/UPPER LVL TROF ACRS EASTERN CONUS SUNDAY INTO EARLY NEXT WEEK.
WL USE A MODEL BLEND OF THE 12Z GFS/00Z ENSEMBLES FOR THIS FCST
PACKAGE.
MID/UPPER LVL RIDGE HOLDING FIRM ACRS WESTERN ATLANTIC WL DEFLECT
STRONG S/W ENERGY AND ASSOCIATED DIGGING MID/UPPER LVL TROF ACRS THE
EASTERN GREAT LAKES LATE THURS INTO FRIDAY. MEANWHILE...INITIAL SFC
LOW PRES WL TRACK FROM CENTRAL PLAINS INTO THE CENTRAL/EASTERN GREAT
LAKES BY 12Z FRIDAY...BEFORE LIFTING TWD EASTERN CANADA BY 00Z SAT.
THIS WL ONCE AGAIN PLACE OUR CWA IN THE WARM SECTOR FOR THIS
UPCOMING MODERATE PRECIP EVENT. NAM IS SIMILAR IN SFC LOW
TRACK...BUT SEVERAL DEGREES COOLER WITH LLVL THERMAL PROFILES ACRS
OUR CWA...WHICH HAS BEEN THE CASE THIS WINTER. WL TREND TWD THE
WARMER GFS SOLUTION AND MENTION SNOW/RAIN/-IP/FZRA TO START EARLY
FRIDAY MORNING...THEN PRECIP CHANGING TO ALL RAIN BY 15Z FRIDAY AS
BL TEMPS WARM TO 4C. SOUNDINGS SHOW VERY DRY AIR MASS BTWN SFC AND
500MB WHEN PRECIP STARTS...THEREFORE THINK EVAPORATIONAL COOLING WL
TAKE PLACE TO COOL COLUMN ENOUGH TO SUPPORT A BRIEF PERIOD OF
SNOW...BEFORE PRECIP CHANGES TO RAIN FROM SW TO NE ACRS OUR CWA ON
FRIDAY MORNING. IN ADDITION...HELPING TO ENHANCE WARMING WL BE SE
DOWNSLOPING WINDS OFF THE GREENS/WHITE MTNS...WHICH WARMS 1V4 BL
TEMP TO 2.5C BY 15Z AND LIMITS THE THREAT FOR -FZRA.
FURTHERMORE...GFS SOUNDINGS SHOW A WARM LAYER BTWN 825MB AND 750MB
(4 AND 5C) ASSOCIATED WITH SW JET OF 60 TO 70 KNOTS ON FRIDAY. THESE
FACTORS COMBINED WITH LIMITED SNOW PACK WL RESULT IN A MOSTLY RAIN
EVENT FOR OUR CWA. THE COMBINATION OF STRONG 7H FGEN FORCING...ALONG
WITH DEEP LAYER UVVS AND MOISTURE...WL RESULT IN A 3 TO 6 HR WINDOW
OF MODERATE PRECIP ACRS OUR CWA. GIVEN...DYNAMICS AND MOISTURE
PARAMETERS...EXPECT QPF TO BE AROUND 0.50 IN MOST LOCATIONS WITH
SLIGHTLY LESSER AMOUNTS ACRS THE SE DOWNSLOPING REGIONS. MID/UPPER
LVL DRY SLOT WL QUICKLY DEVELOP FROM SW TO NE ACRS OUR CWA ON FRIDAY
AFTN AND I WOULD EXPECT THE STEADIER/HEAVIER PRECIP TO TAPER OFF TO
AREAS OF DRIZZLE/FOG BY 18Z. HYDRO IMPACTS WL HAVE TO BE MONITORED
CLOSELY...BUT FEEL GIVEN VERY WARM TEMPS AND LIMITED SNOW PACK
(ESPECIALLY ACRS THE VALLEYS) AREA STREAMS AND RIVERS...SHOULD BE
ABLE TO HANDLE THIS AMOUNT OF QPF. IN ADDITION...MOST OF THE RIVER
ICE SHOULD BE GONE BY EARLY FRIDAY...WHICH WL LIMIT HYDRO CONCERNS.
SFC LOW PRES WL TRACK INTO EASTERN CANADA AND A STRONG SFC COLD FRNT
WL PUSH ACRS OUR CWA FRIDAY NIGHT. THIS WL CHANGE ANY LEFTOVER RAIN
SHOWERS...QUICKLY BACK TO SNOW SHOWERS. THE COMBINATION OF UPSLOPE
FLW AND LEFTOVER MOISTURE...COULD PRODUCE AN INCH OR TWO ACRS THE
MTN LOCATIONS. MID/UPPER LVL TROF DEEPENS ACRS EASTERN CONUS ON
SUNDAY WITH LLVL CAA DROPPING 85H TEMPS BTWN -12 AND -14C BY 18Z
SUNDAY. THIS WL SUPPORT TEMPS BACK TO NEAR NORMAL WITH A SCHC OF
SNOW SHOWERS IN THE MTNS. MEANWHILE...NEXT POTENT 5H VORT ROUNDS
MID/UPPER LVL TROF BASE ACRS THE SE CONUS LATE SUNDAY INTO MONDAY
AND DEVELOPS SFC LOW PRES OFF THE SE COAST BY 00Z MON. THE GFS KEEPS
A POSITIVELY TILTED TROF AXIS ACRS THE OHIO VALLEY AND TAKES SFC LOW
PRES WELL SOUTH AND EAST OF OUR FA ON MONDAY. HOWEVER...THE 12Z
ECMWF IS MUCH SHARPER WITH MID/UPPER LVL TROF AXIS AND KEEPS SFC LOW
PRES CLOSER TO THE COAST...WHILE TRACKING A 1000MB SFC LOW PRES OVER
THE BENCHMARK. MEANWHILE...ECMWF IS MUCH WEAK AND LESS AGGRESSIVE
WITH THE LIFT/MOISTURE ACRS OUR CWA LATE MONDAY INTO TUES ASSOCIATED
WITH A CLIPPER LIKE SYSTEM. GIVEN...UNCERTAINTY AND ALL THE SHORT
TERM CONCERN WL JUST MENTION CHC POPS ATTM. HOWEVER...THERMAL
PROFILES WL SUPPORT ALL SNOW.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...THE MAJOR AVIATION WEATHER IMPACTS DURING THE
PERIOD WILL BE STRONG WINDS AND A FRONTAL PASSAGE WITH ASSOCIATED
MODERATE RAIN SHOWERS. THE NORTH COUNTRY IS CURRENTLY IN THE WARM
SECTOR OF AN EXTRATROPICAL CYCLONE CENTERED NEAR GEORGIAN BAY
EARLY THIS MORNING. GRADIENT FLOW WILL INCREASE THROUGH THE SOUTH
THROUGH 14Z...WITH SUSTAINED SLY WINDS OF 15-25KT AND GUSTS UP TO
35 KT. SOME LOCATIONS...SUCH AS PBG AND MPV...ARE DECOUPLED AND
MAY SEE A PERIOD OF STRONG LOW-LEVEL WIND SHEAR AROUND DAYBREAK.
HAVE INCLUDED LLWS IN THE TAFS FOR THESE LOCATIONS. OTHERWISE...
CEILINGS WILL GENERALLY REMAIN IN THE VFR CATEGORY IN ADVANCE OF
THE APPROACHING COLD FRONT. DURING THE MID TO LATE MORNING
HOURS...SCATTERED LIGHT TO MODERATE SHOWERS WILL CROSS THE
FORECAST AREA BRINGING A PERIOD OF MVFR AND BRIEF IFR CONDITIONS.
THESE SHOWERS WILL OCCUR JUST IN ADVANCE OF THE EASTWARD MOVING
COLD FRONT. THE HIGHEST WINDS WILL THEN OCCUR SHORTLY AFTER
FROPA...AS COMBINATION OF STRONG GRADIENT FLOW AND NEARLY DRY
ADIABATIC LOW-LEVEL LAPSE RATES WITH ONSET OF LOW-LEVEL CAA LEAD
TO GUSTS OF 35-45KT FOR A 1-3 HR PERIOD THIS AFTERNOON. WINDS WILL
GRADUALLY SUBSIDE LATE IN THE EVENING AND INTO THE OVERNIGHT
PERIOD. HAVE INCLUDED A CHANCE OF A SNOW SHOWER AT THE NY TAF
SITES LATE IN THE DAY/EARLY IN THE EVENING. THEREAFTER...A FEW
OROGRAPHIC SNOW SHOWERS MAY PERSIST VCNTY OF THE MTNS...BUT
SUFFICIENT MID-LVL SUBSIDENCE AND DRYING SHOULD KEEP POST-FRONTAL
SNOW SHOWERS RELATIVELY ISOLATED TO THE MOUNTAINOUS AREAS LATE
TODAY AND THROUGH EARLY TONIGHT.
12Z THURSDAY THROUGH SUNDAY...A PROGRESSIVE MID-LEVEL SHORTWAVE
RIDGE AND SFC RIDGE WILL TRANSLATE NEWD ACROSS NEW ENGLAND ON
THURSDAY BRINGING LIGHTER WINDS AND MAINLY VFR CONDITIONS TO THE
NORTH COUNTRY. THEREAFTER...AN EXTRATROPICAL CYCLONE OVER IL/IND
WILL TRACK NEWD THROUGH THE EASTERN GREAT LAKES REGION AND INTO
THE ST. LAWRENCE VALLEY BY 18Z FRIDAY. THIS SYSTEM WILL BRING
MAINLY RAIN TO THE REGION ON FRIDAY...MODERATE AT TIMES...WITH
WIDESPREAD MVFR AND LOCALIZED IFR CONDITIONS DURING THE DAY
FRIDAY. SOME IMPROVEMENT SHOULD OCCUR FRIDAY NIGHT AND SATURDAY AS
THIS SYSTEM EXITS TO THE NORTHEAST. HOWEVER...MODELS INDICATE
ISOLD SNOW SHOWERS IN THE MTNS AND POTENTIAL FOR MARGINAL MVFR
CEILINGS CONTINUING INTO EARLY SATURDAY. RIGHT NOW...IT APPEARS A
SFC RIDGE MOVES BACK INTO THE REGION ON SUNDAY BRINGING LIGHT
WINDS AND MAINLY VFR AVIATION WX CONDITIONS.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR FA THRU THU MRNG. UNSEASONABLY
AND RECORD WARMTH WITH ABV FRZG TMPS WL CONT TODAY AND ACCNT
FOR RAPID AND SGNFCT SNOWMELT ACRS FA. THIS HAS ALRDY SHOWN IN
RAPID RISES IN AREA STREAMS...RVRS AND SOME ISOLD ICE JAMS.
SNOWMELT AND RVR RISES ARE MORE RAPID THAN GUIDANCE HAD INDICATED
AND WL DEWPOINTS IN THE 40S AND STG WNDS ALOFT TNGT XPCT AS OR
EVEN MORE RPD SNOWMELT FOR THOSE AREAS THAT STL HAVE SNOW.
MTN STREAMS AND RVRS ARE LKLY TO REACH OR PSBLY EXCEED BANKFULL
TNGT/WED WITH THE LARGER RVRS LKLY TO REACH BANKFULL OR ABV DRG
WED OR SOONER.
NORMALLY SNOWMELT ALONE WILL NOT CAUSE MAJOR PROBLEMS OR EVEN
MINOR FLOODING BUT THE AMOUNT THIS TIME AROUND WL LKLY INCREASE
THE THREAT FOR PSBL WIDESPREAD MINOR FLOODING.
IF YOU LIVE NEAR A STREAM OR RIVER...MONITOR WATER LEVELS AND SEEK
HIGHER GROUND IF NECESSARY MAKING SURE YOUR ESCAPE ROUTE DOES NOT
FLOOD.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH THURSDAY MORNING FOR VTZ002>012-016>019.
WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR VTZ001>012-016>019.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ026>031-034-035-
087.
WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR NYZ026>031-034-035-087.
&&
SYNOPSIS...SLW
NEAR TERM...JAN
SHORT TERM...JAN
LONG TERM...TABER
AVIATION...BANACOS
HYDROLOGY...SLWHazardous weather outlook, Jan 9, 5:34 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 534 AM EST WED JAN 9 2008 NYZ026-027-029-030-087-101045- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 534 AM EST WED JAN 9 2008 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...SEVERE THUNDERSTORM WATCH 15 IN EFFECT UNTIL 8 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ028-031-034-035-VTZ002>012-016>019-101045- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 534 AM EST WED JAN 9 2008 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VTZ001-101045- GRAND ISLE- 534 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 9, 8:57 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 857 AM EST WED JAN 9 2008 NYZ028-035-VTZ001>003-005>009-016>018-091500- LAMOILLE-CALEDONIA-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-ORLEANS- INCLUDING...BURLINGTON...ESSEX JUNCTION...MONTPELIER...MORRISVILLE... NEWPORT...PLATTSBURGH...SOUTH BURLINGTON...ST. ALBANS...SWANTON... WILLSBORO AND WINOOSKI 857 AM EST WED JAN 9 2008 AT 856 AM EST SHOWERS WITH AN EMBEDDED RUMBLE OF THUNDER WERE FROM CHAZY TO KEESEVILLE...MOVING EAST AT 40 MPH. THE LINE OF SHOWERS WILL BE MOVING THROUGH WEST SWANTON...SHELBURNE BY 910 AM...HIGHGATE SPRINGS...MONKTON BY 920 AM...LAKE CARMI STATE PARK...FRANKLIN BY 930 AM...UNDERHILL STATE PARK...JEFFERSONVILLE BY 940 AM...RICHFORD...MORETOWN BY 950 AM... THESE SHOWERS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH...ALONG WITH BRIEF HEAVY RAINFALL. THE COMBINATION OF SATURATED SOILS AND STRONG WINDS COULD RESULT IN SHALLOW ROOTED TREES BEING UPROOTED...WHICH COULD CAUSE SCATTERED POWER OUTAGES. TABER
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:16 AM EST | Wind Advisory | BTV | Clinton, Essex, Franklin, St. Lawrence | 18 hr |
| Jan 9, 7:14 AM EST | Severe Thunderstorm Warning | BTV | St. Lawrence | 46 min |
Nearby
High Wind Warnings in New York, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.